Alert archive / Indiana / Gale Warnings in 2008

Gale Warning 20, NWS Northern Indiana

December 20, 2008

NWS Northern Indiana issued this gale warning at Dec 20, 2008, 3:53 AM EST. It took effect at Dec 21, 2008, 4:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 3:53 AM EST (08:53 UTC)
In effect from
Dec 21, 2008, 4:00 AM EST
Expired
Dec 22, 2008, 4:30 AM EST
In force
25 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WHUS73 KIWX 200853
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EST SAT DEC 20 2008

LMZ043-046-201700-
/O.UPG.KIWX.GL.A.0012.081221T1200Z-081222T1000Z/
/O.NEW.KIWX.GL.W.0020.081221T1200Z-081222T1000Z/
/O.UPG.KIWX.UP.A.0002.081221T1200Z-081222T1000Z/
/O.NEW.KIWX.UP.W.0003.081221T1200Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 AM EST SAT DEC 20 2008

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 5 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 AM SUNDAY TO
5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 AM
SUNDAY TO 5 AM EST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED.
THIS GALE WARNING IS IN EFFECT FROM 7 AM SUNDAY TO 5 AM EST
MONDAY. THE HEAVY FREEZING SPRAY WATCH IS NO LONGER IN EFFECT.
THE GALE WATCH IS NO LONGER IN EFFECT. 

WEST GALES TO 30 KNOTS WILL ARRIVE BEHIND AN ARCTIC COLD FRONT SET
TO MOVE ACROSS THE REGION LATER TONIGHT. GALE FORCE GUSTS TO 45
KNOTS WILL BE POSSIBLE. IN ADDITION...HEAVY FREEZING SPRAY WILL
OCCUR...CREATING HAZARDOUS CONDITIONS FOR MARINERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
8 follow-up statements
793 
WHUS73 KIWX 201642
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EST SAT DEC 20 2008

LMZ043-046-210045-
/O.EXT.KIWX.GL.W.0020.081221T0900Z-081222T1000Z/
/O.EXT.KIWX.UP.W.0003.081221T0900Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1142 AM EST SAT DEC 20 2008

...GALE WARNING NOW IN EFFECT FROM 4 AM SUNDAY TO 5 AM EST
MONDAY...
...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 4 AM SUNDAY TO
5 AM EST MONDAY...

THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT FROM 4 AM
SUNDAY TO 5 AM EST MONDAY. THE GALE WARNING IS NOW IN EFFECT FROM
4 AM SUNDAY TO 5 AM EST MONDAY. 

WEST GALES TO 30 KNOTS WILL ARRIVE BEHIND AN ARCTIC COLD FRONT
SET TO MOVE ACROSS THE REGION LATER TONIGHT. GALE FORCE GUSTS TO
45 KNOTS WILL BE POSSIBLE. IN ADDITION...HEAVY FREEZING SPRAY
WILL OCCUR...CREATING HAZARDOUS CONDITIONS FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
886 
WHUS73 KIWX 202109
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EST SAT DEC 20 2008

LMZ043-046-210515-
/O.CON.KIWX.GL.W.0020.081221T0900Z-081222T1000Z/
/O.CON.KIWX.UP.W.0003.081221T0900Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
409 PM EST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 5 AM EST
MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 AM
SUNDAY TO 5 AM EST MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY
TO 5 AM EST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 AM
SUNDAY TO 5 AM EST MONDAY. 

WEST GALES TO 30 KNOTS WILL ARRIVE BEHIND AN ARCTIC COLD FRONT
SET TO MOVE ACROSS THE REGION LATER TONIGHT. GALE FORCE GUSTS TO
45 KNOTS WILL BE POSSIBLE. IN ADDITION...HEAVY FREEZING SPRAY
WILL OCCUR...CREATING HAZARDOUS CONDITIONS FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
182 
WHUS73 KIWX 210307
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EST SAT DEC 20 2008

LMZ043-046-211115-
/O.CON.KIWX.GL.W.0020.081221T0900Z-081222T1000Z/
/O.CON.KIWX.UP.W.0003.081221T0900Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 PM EST SAT DEC 20 2008

...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 5 AM EST
MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 AM
SUNDAY TO 5 AM EST MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY
TO 5 AM EST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 AM
SUNDAY TO 5 AM EST MONDAY. 

WEST GALES TO 30 KNOTS WILL ARRIVE BEHIND AN ARCTIC COLD FRONT
SET TO MOVE ACROSS THE REGION LATER TONIGHT. GALE FORCE GUSTS TO
45 KNOTS WILL BE POSSIBLE. IN ADDITION...HEAVY FREEZING SPRAY
WILL OCCUR...CREATING HAZARDOUS CONDITIONS FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
978 
WHUS73 KIWX 210924
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EST SUN DEC 21 2008

LMZ043-046-211730-
/O.CON.KIWX.GL.W.0020.000000T0000Z-081222T1000Z/
/O.CON.KIWX.UP.W.0003.000000T0000Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 AM EST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY...

WEST GALES TO 30 KNOTS WILL ARRIVE BEHIND AN ARCTIC COLD FRONT
SET TO MOVE ACROSS THE REGION LATER TONIGHT. GALE FORCE GUSTS TO
45 KNOTS WILL BE POSSIBLE. IN ADDITION...HEAVY FREEZING SPRAY WILL
OCCUR...CREATING HAZARDOUS CONDITIONS FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
209 
WHUS73 KIWX 211520
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1020 AM EST SUN DEC 21 2008

LMZ043-046-212330-
/O.CON.KIWX.GL.W.0020.000000T0000Z-081222T1000Z/
/O.CON.KIWX.UP.W.0003.000000T0000Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1020 AM EST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

WEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED INTO
THIS EVENING. IN ADDITION...HEAVY FREEZING SPRAY WILL
OCCUR. GALES TO 30 KNOTS TONIGHT WILL EAST TO WEST WINDS OF 30
KNOTS BUT HEAVY FREEZING SPRAY WILL CONTINUE. WAVES WILL ALSO BE
GREATER THAN 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
835 
WHUS73 KIWX 220004
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EST SUN DEC 21 2008

LMZ043-046-220815-
/O.CON.KIWX.GL.W.0020.000000T0000Z-081222T1000Z/
/O.CON.KIWX.UP.W.0003.000000T0000Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
704 PM EST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

WEST GALES TO 35 KNOTS WITH GUSTS TO 40 KNOTS ARE EXPECTED
TONIGHT. IN ADDITION...HEAVY FREEZING SPRAY WILL OCCUR. 
WAVES WILL ALSO BE GREATER THAN 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
271 
WHUS73 KIWX 220328
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 PM EST SUN DEC 21 2008

LMZ043-046-221000-
/O.CON.KIWX.GL.W.0020.000000T0000Z-081222T1000Z/
/O.CON.KIWX.UP.W.0003.000000T0000Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 PM EST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 5 AM EST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

WEST GALES TO 35 KNOTS SHOULD DIMINISH LATE TONIGHT. HEAVY
FREEZING SPRAY WILL ACCOMPANY THE STRONG WINDS ALONG WITH WAVES
GREATER THAN 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
995 
WHUS73 KIWX 220930
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EST MON DEC 22 2008

LMZ043-046-221730-
/O.CAN.KIWX.GL.W.0020.000000T0000Z-081222T1000Z/
/O.NEW.KIWX.SC.Y.0078.081222T0930Z-081223T0400Z/
/O.CAN.KIWX.UP.W.0003.000000T0000Z-081222T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EST MON DEC 22 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS OF 15 TO 25 KNOTS THIS MORNING WILL BACK SOUTHWEST AND
DIMINISH THIS AFTERNOON. WAVES OF 6 TO 10 FEET THIS MORNING WILL
SUBSIDE TO LESS THAN 3 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 20, 3:00 AM EST, 53 minutes earlier.

Area forecast discussion, Dec 20, 3:00 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 AM EST SAT DEC 20 2008

.SHORT TERM...
TODAY THROUGH SUNDAY NIGHT.

...ARCTIC BLAST TO ARRIVE SUNDAY AND SUNDAY NIGHT WITH BITTER WIND
CHILLS...

STRONG INVERSION IN PLACE ACROSS THE FORECAST AREA AS SHOWN ON 00Z
KILX SOUNDING. MODELS SHOW THIS AREA PERSISTING THROUGH MUCH OF THE
DAY UNTIL THE NEXT FRONT COMES FLYING INTO THE AREA TONIGHT. WILL
HAVE GENERALLY CLOUDY SKIES TODAY TO ACCOUNT FOR THESE TRENDS WITH
TEMPS CLIMBING BACK INTO THE UPPER 20S TO MAYBE AROUND 30 IN A FEW
SPOTS.

ENJOY THE WARM AIR AS BY MORNING...TEMPS WILL BEGIN TO PLUMMET AND
NOT LOOK BACK TILL THE LONG TERM PERIOD. LOW PRESSURE WILL TRACK
ACROSS THE NORTHERN GREAT LAKES WITH A STG COLD FRONT POISED TO MOVE
THROUGH STARTING LATE TONIGHT INTO EARLY SUNDAY. STILL SHOULD SEE A
BURST OF LIGHT SNOW ACROSS THE AREA TONIGHT WITH THIS...BUT SOME
CONCERN THAT LITTLE MAY HAPPEN IN TERMS OF ACCUMS IN THE SOUTH AWAY
FROM THE BEST LIFT AND MSTR. FOR NOW WILL LEAVE THINGS AS IS WITH
LIKELY POPS TONIGHT. MOST AREAS SHOULD SEE A DUSTING UP TO ONE INCH
OF SNOW WITH THE SYSTEM. OVERNIGHT LOWS TONIGHT WILL BE THE DAYTIME
HIGHS FOR MOST LOCATIONS ON SUNDAY. HIGHS WILL BE IN THE LOWER TEENS
IN MOST LOCATIONS TO START SUNDAY BUT WILL SLOWLY FALL WITH READINGS
IN SW AREAS WELL INTO THE SINGLE DIGITS BY 00Z MON. STRONG WESTERLY
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CAUSE BITTER WIND
CHILLS TO TAKE SHAPE WITH VALUES IN MANY LOCATIONS BY 18Z SUNDAY
NEAR OR INTO WIND CHILL ADVISORY CRITERIA. AFTER COLLABORATION WITH
SURROUNDING OFFICES WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
SUNDAY AFTERNOON THROUGH MONDAY MORNING FOR ALL BUT BERRIEN...CASS
AND ST JOE COUNTIES IN MICHIGAN WHERE LAKE EFFECT CLOUDS AND PRECIP
WILL KEPT TEMPS WARMER. WILL NEED TO MONITOR SW SECTIONS OF THE AREA
FOR SUNDAY NIGHT. IF OVERNIGHT LOWS DO INDEED DROP BELOW ZERO AND
WINDS REMAIN UP...WARNING CRITERIA OF -25 F WILL BE APPROACHED OR
EVEN MET. FOR NOW WILL JUST MONITOR THIS IN LATER FORECASTS.

ALSO OF INTEREST REGARDING THE STRONGER WINDS...WITH TEMPERATURES
NOT APPROACHING FREEZING AGAIN FOR THE NEXT SEVERAL DAYS...ICE
ACCUMULATIONS ON TREES AND POWER LINES WILL CAUSE A SIGNIFICANT
HAZARD WITH AN INCREASED RISK FOR DAMAGE TO THESE FEATURES AND POWER
OUTAGES. PREVIOUS HWO HAD THIS HIGHLIGHTED AND WILL CONTINUE TO HIT.

LAKE EFFECT WILL GET GOING NICELY ON SUNDAY AND CONTINUE INTO THE
LONG TERM PERIOD. WESTERLY FETCH NOT OVERLY PROMISING FOR SIG ACCUMS
AND INVERSION HGTS NOT OVERLY IMPRESSIVE. ALSO CONCERNED GIVEN
DEGREE OF DRY AIR ON THE WEST SIDE OF THE LAKE THAT DRY AIR
ENTRAINMENT MAY KEEP SNOWFALL AMOUNTS DOWN. AS A RESULT...HAVE MADE
SOME MINOR CHANGES IN ALIGNMENT AND QPF/SNOW FOR SUNDAY AND SUNDAY
NIGHT. THINK GENERAL 1 TO 3 INCHES LOOKS ON TRACK FOR THE WESTERN
MICHIGAN COUNTIES. WILL NEED TO WATCH THINGS CLOSELY IF A MORE
FAVORABLE FETCH OR BETTER PRECONDITIONING CAN TAKE PLACE FOR
POTENTIAL WINTER HEADLINES IN THESE COUNTIES.

&&

.LONG TERM...
ACTIVE PATTN WILL CONT ITS ASSAULT ON THE AREA THROUGH THE WEEK.
BIGGEST CONCERN THIS MORNING LIES W/STG SW TROUGH AND ATTENDANT JET
STREAK OVR THE GULF OF AK THIS MORNING.

ARCTIC WEDGE TO CONT W/FIRST MON AND IN LIGHT OF MOST PROBABLE SHRT
TERM SCENARIO OF SHARP ARCTIC INTRUSION WRAPPING SEWD ARND SRN SIDE
OF INTENSE NRN STREAM SW TROUGH EJECTING THROUGH THE NRN
LAKES...WILL ISSUE RARE WIND CHILL WATCH THROUGH 18Z MON GIVEN
BITTERLY COLD AIRMASS OVR WRN CANADA IN THE PROCESS OF DISLODGING
SEWD THIS MORNING. AIR TEMPS EVEN COLDER AND PLUNGING WELL BLO ZERO
MON NIGHT...ESP OVERTOP HIGH DENSITY SNOW PACK...BASICALLY ALG US
30/NORTH W/SUB ZERO TEMPS XPCD. 2M 4KM WRF NUMBERS EVEN COLDER
UNDERNEATH ARCTIC RIDGE AXIS AND CERTAINLY MORE PLAUSIBLE COMPARED
TO EGREGIOUS MEX MOS AND HEDGED THAT WAY THIS MORNING.

ATTN THAN TURNS TO STG AK SW DIGGING INTO THE 4 CORNERS MON AND
SUBSEQUENTLY EJECTING NE INTO THE GREAT LAKES TUE NIGHT/WED. IMPLIED
EROSION OF ARCTIC WEDGE VEXING AND INDICATIVE OF SPECTRAL SOLUTION
BIAS OF MIXING WARM TONGUE NWD TOO FAST WHICH AGAIN POINTS TO
ANOTHER POTENTIAL SIG ICING EVENT ACRS SE HALF OF CWA LT TUE
NIGHT/WED. CASE IN POINT WAS YESTERDAYS ICESTORM WHICH AT DY4-5...OP
GFS SOLUTION WAS BIASED 5-7C TOO WARM AT 850MB. HWVR DETAILS WILL
REMAIN UNCERTAIN UNTIL THIS SYS MAKES LANDFALL LT MON AND
DEPTH/INTENSITY OF SW TROUGH AND ASSOCD UPR JET IS MORE FULLY
SAMPLED. WILL GRUDGINGLY GO ALONG W/SEMBLANCE OF SKILL AND HIGHLITE
MOST LIKELY AREA TO SEE SOME ICE WHICH AFFORDS GREATER
CONTINUITY/COLLABORATION W/SURROUNDING OFFICES. IN ANY
EVENT...ANOTHER FULL BORE GOMEX MSTR INTRUSION LOOKS LIKELY GIVEN SW
EJECTING OUT OF THE SWRN US AND DOWNSTREAM SHARP SERN US RIDGE
AIDING BROAD YET DEEP RTN FLW TRAJECTORY...AND HEAVY PRECIPITATION
EVENT HERE MID WEEK.

&&

.PREV DISCUSSION... /ISSUED 1246 AM EST SAT DEC 20 2008/

AVIATION...
ELONGATED AREA OF MVFR CIGS TO CONTINUE UNDER STRONG INVERSION
ACROSS THE AREA. THINGS WILL SHIFT AWAY LATER TODAY BUT UPSTREAM
CLOUDS WILL QUICKLY REPLACE THINGS SO WILL JUST MAINTAIN MVFR
THROUGH THE PERIOD.

MARINE...
HOISTED A GALE WATCH AND HEAVY FREEZING SPRAY WATCH WITH THE 11 PM
ISSUANCE TO BETTER REFLECT TRENDS OF GALE FORCE WINDS ALREADY IN
GRIDS AND WHAT LOOKS LIKE A VERY FAVORABLE SETUP FOR FREEZING
SPRAY WITH THE BLAST OF COLD AIR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY FROM 1 PM EST /12 PM CST/ SUNDAY TO 1 PM EST
     /12 PM CST/ MONDAY FOR INZ003>009-012>018-020-022>027-
     032>034.

MI...WIND CHILL ADVISORY FROM 1 PM SUNDAY TO 1 PM EST MONDAY FOR
     MIZ080-081.

OH...WIND CHILL ADVISORY FROM 1 PM SUNDAY TO 1 PM EST MONDAY FOR
     OHZ001-002-004-005-015-016-024-025.

LM...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
     LMZ043-046.

     HEAVY FREEZING SPRAY WATCH FROM SUNDAY MORNING THROUGH LATE
     SUNDAY NIGHT FOR LMZ043-046.

&&

SHORT TERM/AVIATION...FISHER
LONG TERM...HOLSTEN
Hazardous weather outlook, Dec 19, 4:45 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EST FRI DEC 19 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-201000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EST FRI DEC 19 2008 /345 AM CST FRI DEC 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

MAJOR WINTER STORM WITH HEAVY SNOW AND SIGNIFICANT ICING THIS MORNING...

.DAY ONE...TODAY AND TONIGHT

AN INTENSE WINTER STORM OVER MISSOURI THIS MORNING WILL RACE
EASTWARD INTO EASTERN OHIO BY THIS AFTERNOON. HEAVY SNOW...SLEET
AND FREEZING RAIN WILL DIMINISH TO SCATTERED SNOW SHOWERS THIS AFTERNOON.

GENERALLY 4 TO 8 INCHES OF SNOW IS EXPECTED NORTH OF THE
INDIANA/MICHIGAN STATE LINE...AND HEAVY ICING SOUTH WITH ICE
ACCRUAL OF ONE QUARTER TO 1 INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE GREAT LAKES SATURDAY
NIGHT AND SUNDAY WITH A BLAST OF ARCTIC AIR FOLLOWING IN BEHIND.
BITTERLY COLD TEMPERATURES AND STRONG WINDS SUNDAY AFTERNOON WILL
LEAD TO DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO. IN
ADDITION...NUMEROUS LAKE ENHANCED SNOW SHOWERS ARE EXPECTED WITH
MINOR ACCUMULATIONS. STRONG WINDS MAY ALSO LEAD TO ADDITIONAL
POWER OUTAGES AS ICE DAMAGED AND OR WEAKENED TREE LIMBS WILL BE
SUSCEPTIBLE TO COMING DOWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER SNOW SPOTTERS ARE
ENCOURAGE TO CALL IN SNOW AND OR ICE REPORTS TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-201000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE INTO THIS AFTERNOON AS INTENSE LOW
PRESSURE SHIFTS THROUGH THE OHIO VALLEY...WITH HAZARDOUS
CONDITIONS TO SMALL CRAFT CONTINUING TIL EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BLAST OF ARCTIC AIR WILL ARRIVE ON SUNDAY WITH GALE FORCE WINDS DEVELOPING.
VERY COLD TEMPERATURES COMBINED WITH LARGE WAVES WILL LEAD TO
HEAVY FREEZING SPRAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 11:08 PM ESTGale WatchIWX5 hr
Dec 19, 11:08 PM ESTHeavy Freezing Spray WatchIWX5 hr
Dec 20, 3:34 AM ESTWind Chill AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more30 hr
Dec 20, 3:53 AM ESTHeavy Freezing Spray WarningIWX49 hr
Dec 20, 11:36 AM ESTWinter Storm WatchIWXCass, Saint Joseph4 hr
Dec 20, 3:47 PM ESTWinter Storm WarningIWXCass, Saint Joseph37 hr

Nearby

Gale Warnings in Indiana, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.